MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HP MBT CEM PUNCH SZ 4-7; KNEE INSTRUMENT : TIBIAL KEEL PUNCH/BULLET

DEPUY ORTHOPAEDICS INC US HP MBT CEM PUNCH SZ 4-7; KNEE INSTRUMENT : TIBIAL KEEL PUNCH/BULLET
Model Number 9505-02-018
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The instrument´s both "noses" of the locking mechanism broke off.One metal fragment was found remaining in patient, the whereabouts of the second fragment is unknown.Patient underwent primary knee-tep left side on (b)(6) 2020, it is unknown whether both fragments broke off on this date/during this surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported event.The device was manufactured on 15-sept-2011.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.H10 additional narrative: added: d10.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned device confirmed the reported event.The root cause is attributed to device design.A design change was implemented in 2014 to address the issue.The device was manufactured on 15-sept-2011.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
HP MBT CEM PUNCH SZ 4-7
Common Device Name
KNEE INSTRUMENT : TIBIAL KEEL PUNCH/BULLET
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10321179
Report Number1818910-2020-16796
Device Sequence Number11558039
Product Code LRY
UDI-Device Identifier10603295227380
UDI-Public10603295227380
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9505-02-018
Device Catalogue Number950502018
Device Lot NumberB0911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/24/2020
09/22/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date07/31/2020
09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1